Skip to main content Accessibility help
×
Home

Mixed Problems for Linear Systems of first Order Equations

  • G. F. D. Duff (a1)

Extract

A mixed problem in the theory of partial differential equations is an auxiliary data problem wherein conditions are assigned on two distinct surfaces having an intersection of lower dimension. Such problems have usually been formulated in connection with hyperbolic differential equations, with initial and boundary conditions prescribed. In this paper a study is made of the conditions appropriate to a system of R linear partial differential equations of first order, in R dependent and N independent variables.

    • Send article to Kindle

      To send this article to your Kindle, first ensure no-reply@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about sending to your Kindle. Find out more about sending to your Kindle.

      Note you can select to send to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be sent to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

      Find out more about the Kindle Personal Document Service.

      Mixed Problems for Linear Systems of first Order Equations
      Available formats
      ×

      Send article to Dropbox

      To send this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Dropbox.

      Mixed Problems for Linear Systems of first Order Equations
      Available formats
      ×

      Send article to Google Drive

      To send this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Google Drive.

      Mixed Problems for Linear Systems of first Order Equations
      Available formats
      ×

Copyright

References

Hide All
1. Birkhoff, G. and MacLane, S., A Survey of Modern Algebra (New York, 1941).
2. Campbell, L. L. and Robinson, A. , Mixed problems for hyperbolic partial differential equations, Proc. Lond. Math. Soc. (3), 18 (1955), 129-147.
3. Duff, G. F. D., A mixed problem for normal hyperbolic linear partial differential equationsof second order, Can. J. Math., 9 (1957), 141-160.
4. Goursat, E. and Hedrick, E. R., Mathematical Analysis, Vol. II, Part II (Boston, 1917).
5. Graves, L. M., Theory of Functions of Real Variables (New York, 1946).
6. Friedrichs, K. O., Symmetric hyperbolic linear differential equations, Comm. Pure and App. Math., 7 (1954), 345-392.
7. Friedrichs, K. O. and Lewy, H., Ueber die Eindeutigkeit und die Abhangigkeitsgebiet der Losungen beim Anfangswertproblem linearer hyperbolischer Differentialgleichungen, Math. Ann., 28 (1927), 192-204.
8. Kryzyanski, M. and Schauder, J., Quasi linear e Differ entialgleichungen zweiter Ordnung vom hyperbolischen Typus, Gemischte Randwertaufgaben, Studia Math., 6 (1936), 152-189.
9. Ladyzhenskaya, O., Mixed Problems for Hyperbolic Equations (Moscow, 1953).
10. Leray, J., Hyperbolic Differential Equations (Princeton, 1953).
11. Lions, J. L., Problèmes aux limites en théorie des distributions, Acta Math., 94 (1955), 13 153.
12. Lions, J. L., Opérateurs de Delsarte et problèmes mixtes, Bull. Soc. Math., 84 (1956), 995.
13. Lions, J. L., Quelques applications d'opérateurs de transmutation, Proc. Colloque internationale du C.N.R.S., 71 (1956), 125-137.
14. Petrowsky, I. G., Lectures on partial differential equations (trans.) (New York, 1954).
15. S. Sobolev, , Doklady, 10 (1936), 277-282.
16. Thomas, J. M., Riquiefs existence theorems, Ann. Math. (2), 30 (1929), 285-310; 35 (1934), 306-311.
17. van der Waerden, B. L., Moderne Algebra, Vol. II (Berlin, 1931).
MathJax
MathJax is a JavaScript display engine for mathematics. For more information see http://www.mathjax.org.

Mixed Problems for Linear Systems of first Order Equations

  • G. F. D. Duff (a1)

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed